Top answers from doctors based on your search:
Disclaimer

is miralax bad for you

A 45-year-old member asked:
Dr. Linda Hamidjaja
Specializes in Internal Medicine
Possible: So far long term side effects still under studies. Most common side effects of MiraLAX (polyethylene glycol) use are diarrhea and bloating. It is stil ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A female asked:
Dr. Elden Rand
20 years experience Cardiology
Yes.: Docusate is a stool softener, bisacodyl is a stimulant laxative, miralax is a polyethylene glycol laxative. Other options would include magnesium c ... Read More
1
1 comment
1
1 thank
A 24-year-old female asked:
Dr. Romanth Waghmarae
38 years experience Pain Management
Miralax: Miralax is quite benign. Many people with bowel issues like constipation and bloating use this with little to no issues.
A 24-year-old female asked:
Dr. Gurmukh Singh
48 years experience Pathology
Depends: If it works for you, it is okay. You may wish to increase your intake of fiber foods and drink more water. Consult this site for fiber foods. http://w ... Read More
1
1 thank
A 39-year-old male asked:
Dr. Anna Lerner Angeles
22 years experience Internal Medicine
Constipation: Long term laxatives are not great for the bowels. If possible add magnesium 250mg once per day to your routine and that may help increase absorption i ... Read More
2
2 thanks
A 39-year-old member asked:
Dr. Ernest Bordini
31 years experience Clinical Psychology
Define moderation: In my years of taking alcohol and drug histories, the definition of moderate drinking seems to vary quite a bit. While there is some evidence for the ... Read More
A 47-year-old member asked:
Dr. Evans Prieston
43 years experience Pharmacology
Laxatives: Laxatives, like all medications are very useful if taken as directed. Laxatives are generally intended for short term use unless you have some chroni ... Read More
1
1 thank
A 38-year-old member asked:
Dr. George Valdez
Specializes in Family Medicine
Not good: Your stomach is built for acid, your esophagus is not, so acid floating up can cause damage over time. You can try over the counter Prevacid (lansopra ... Read More
5
5 thanks
A 41-year-old member asked:
Dr. Angelina Postoev md facs
16 years experience General Surgery
Not indicated: this medicine is for heartburn, not constipation
A 47-year-old member asked:
Dr. Samuel Bayles
18 years experience Child Psychiatry
Sugar: because it has sugar, salt and fat. which makes the pleasure centers of the brain really happy. http://www.amazon.com/End-Overeating-control-insatia ... Read More
A 35-year-old female asked:
Dr. Jovita Anyanwu
29 years experience Internal Medicine
Yes: if indicated. I have many patients that require life long Miralax (polyethylene glycol). If diarrhea or very loose stools consider requesting your MD ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Jon Fishburn
29 years experience Ophthalmology
Vitamin c: Usually too much vitamin c flushes out of your body through your kidneys. Gi side effects typically are diarrhea, gas, gastric upset (too much acid). ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Charles Gordon
Specializes in Adolescent Medicine
Constipation??: Almost always due to her diet. Common causes of constipation are: rice, oatmeal, barley; barley; bananas, apples; milk. First eliminate those foods fo ... Read More
A 51-year-old member asked:
Dr. Heather Joyce
14 years experience Pediatrics
Constipation Relief: Polyethylene glycol is a non-absorbed sugar substance that pulls water into stool, causing soft stools or diarrhea. This medication is used to relieve ... Read More
5
5 thanks
A female asked:
Dr. John Goldman
54 years experience Rheumatology
Can't be OK but see: This can be OK but you need to see your physician and get it clarified. We need to know a lot more about your health status and what's your gastroent ... Read More
A member asked:
Dr. Charlene Sojico
40 years experience Pediatrics
Good old : Mylicon drops for babies and children. Gaviscon or any otc simethicone should do.
2
2 thanks
A 68-year-old female asked:
Dr. James Burns
36 years experience Emergency Medicine
If you have: No symptoms i would avoid that experiment. It is best not to train the bowels especially if you have no symptoms of distension, pain, constipation, o ... Read More
A 31-year-old male asked:
Dr. Donald Colantino
60 years experience Internal Medicine
IBS: If you have IBS and tolerate fiber supplements well you should be able to continue methylcellulose as a daily maintenance supplement. Metamucil is als ... Read More
A 28-year-old male asked:
Dr. Peter Ihle
53 years experience Orthopedic Surgery
Not intrinsically-: -bad. We all need 50gms of protein daily with heavy weight training, a boost may be needed for that day. Taken in excess or when not needed, can be to ... Read More
A 55-year-old male asked:
Dr. Dean Giannone
24 years experience Internal Medicine
None, really. : It wouldn't really be advisable to take ANY laxative every day, all the time. The cause of your constipation should be investigated and elucidated. If ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Martin Fried
35 years experience General Practice
See below: starting with artificial colors, artificial sweeteners and phosphoric acid, We really do not know the long term effects of these ingredients to the i ... Read More
A 52-year-old member asked:
Dr. Ipe Kalathoor
16 years experience Internal Medicine
Corn syrup: Con syrup has a lot of calories it is not particularly dangerous to elderly.
A female asked:
Dr. Silviu Pasniciuc
26 years experience Internal Medicine
Back up plan: Would keep the stool softener as a back up plan. Good hydration, a diet with lots of fruits and vegetables and physical exercise are usually enough to ... Read More
2
2 thanks
A 32-year-old male asked:
Dr. Garrett Caldwell
8 years experience Family Medicine
Constipation: If you have been constipated for 6 days you should see your physician. They should be able to steer you in the right direction for a laxative that is ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month